MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE KIT FOR 2.9MM PUSHLOCK; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISPOSABLE KIT FOR 2.9MM PUSHLOCK; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DISPOSABLE KIT FOR 2.9MM PUSHLOCK
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a bankart procedure, as the surgeon was using the ar-1923ds disposable kit for 2.9 mm pushlock to drill for the second pushlock, the drill welded to the drill guide.When the surgeon tried to separate the two, the drill heated up so much that it melted the handle, and slid down the shaft of the guide.The surgical assistant grabbed the drill, and the drill ended up burning their hand.A second drill guide was not available.A 2.5 guide wire was used to create a hole for the insertion of the pushlock.Two additional pushlocks were implanted using this method.The rep reported the procedure was completed and the patient outcome was good.Additional information has been requested.Additional information received on 10/08/2019: the rep stated that the burn was minor, and there are no available pictures of the burn.The doctor ran the burn under cold water.The rep reported the drill did not come into contact with the patient, and no other individual was burned.No additional incisions were necessary.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed, the drill bit was found to be stuck inside the shaft/sleeve.The shaft was found to have pulled out from the handle.The most likely cause of the drill bit being stuck in the shaft is bending the device during use.The shaft most likely pulled out due to the heat generated by the drill bit, when the user attempted to pull the drill bit out.

Brand Name
DISPOSABLE KIT FOR 2.9MM PUSHLOCK
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9225969
Report Number1220246-2019-01376
Device Sequence Number2483792
Product Code MDM
UDI-Device Identifier00888867023079
UDI-Public00888867023079
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDISPOSABLE KIT FOR 2.9MM PUSHLOCK
Device Catalogue NumberAR-1923DS
Device Lot Number10299798
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;